Mother of Four Suffers Extreme Anxiety on Prozac

“Please God, let people learn about this so that it does not happen to others.”

 

Hi, I am a 32-year-old mother of 4. I have a wonderful husband, and family. When my baby was a couple weeks old, I went to the doctor (nurse practitioner) to have my thyroid checked out. She asked how I was doing, and I said I was doing really good but I was tired and irritable. (Being a mother of 4 and a new baby that is how I was supposed to be.)
She recommended Prozac, so I thought what the heck I will use it. She sent me home with a 5-day supply, and a prescription. I was on it for 15 days when I totally freaked out. I woke up with period-like cramps because I was due to start my period, and then I got a full blown panic attack. My body was on fire the skin burned from head to toe. I broke out into a cold sweat, but was hot. It was awful.

For the next 3 1/2 weeks it continued. I thought I was going crazy. In this time I saw 2 ER doctors, 2 Endocrinologists (to make sure it was not my thyroid) and 3 different family practitioners. They all said I had developed panic attacks, and sent me to a psychologist, who prescribed Ativan and Xanax which made things worse. Then a sleeping pill. Well I did not use these drugs only a couple of times.

On the 15th day of taking Prozac, I stopped taking it because I knew it had to be the Prozac although the doctors did not agree. And I never touched it since. It has been 33 days since I have taken Prozac and I am better. At least I am sleeping better. But the anxiety is awful and I still have panic attacks. I have been told to maybe try another SSRI to help with the panic and anxiety and I say NO WAY!

I will never touch the stuff again, I am so scared I have to get better. I have 4 children to take care of. And it is wearing on my husband. Sometimes I think maybe I just went crazy, and the Prozac had nothing to do with it. But then my family all says it was the Prozac.
Please God, let people learn about this so that it does not happen to others. I was a lucky one who was smart enough to not take anything else. What about those who don’t know better. How will they end up? I would have been dead or in a mental hospital. Who would have taken care of my children? I thank my sister-in-law. She has been my support through this. She talked me through my panic attacks, and I love her very much. She really cared about me, and without hers I am not sure where I would be.

Please post this and pass the word along. and anyone please feel free to contact me I am here for anyone who needs support.

CYNTHIA
valarie30@yahoo.com

 

Years 2000 and Prior

This is Survivor Story number 66.
Total number of stories in current database is 96

425 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply